[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.193.85. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
April 10, 1943

TOXIC REACTIONS FOLLOWING THERAPY WITH SULFAPYRIDINE, SULFATHIAZOLE AND SULFADIAZINE

Author Affiliations

WASHINGTON, D. C.

From the George Washington Medical Division, Gallinger Municipal Hospital, and the Department of Medicine, George Washington University School of Medicine.

JAMA. 1943;121(15):1190-1194. doi:10.1001/jama.1943.02840150004002
Abstract

The value of the sulfonamide drugs in the treatment of many infectious diseases is evidenced by their widespread use. As these drugs have been employed more frequently, physicians have become increasingly aware that certain toxic effects may follow their administration. A variety of toxic reactions have been described in the literature, all of which rightly serve to make physicians conscious of the hazards to be encountered when these compounds are given to patients. And yet, reports of individual instances or of groups of cases in which a complication occurred following the use of one of the sulfonamides will not serve to show the relative frequency of these complications or their severity and importance. These can best be portrayed from a study of a large group of patients treated and observed under uniform conditions. The present paper is an analysis of the toxic reactions encountered in all the patients treated with

×